Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 19, 2026, 1:09 AM MST for Apache County, Navajo County, Arizona. It took effect at Feb 20, 2026, 12:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 1:09 AM MST (08:09 UTC)
- In effect from
- Feb 20, 2026, 12:00 AM MST
- Expired
- Feb 20, 2026, 1:58 PM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 124 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS75 KFGZ 190809 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 109 AM MST Thu Feb 19 2026 AZZ014-017-200000- /O.NEW.KFGZ.WI.Y.0003.260220T0700Z-260221T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of Show Low, Greer, Springerville, St. Johns, and Pinetop 109 AM MST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Little Colorado River Valley in Apache County and White Mountains. * WHEN...From midnight tonight to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ McCollum
3 follow-up statements
186 WWUS75 KFGZ 192150 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 250 PM MST Thu Feb 19 2026 AZZ014-017-201200- /O.CON.KFGZ.WI.Y.0003.260220T0700Z-260221T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of Show Low, Greer, Pinetop, Springerville, and St. Johns 250 PM MST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph. * WHERE...Little Colorado River Valley in Apache County and White Mountains. * WHEN...From midnight tonight to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Lewandowski
255 WWUS75 KFGZ 201156 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 456 AM MST Fri Feb 20 2026 AZZ014-017-210000- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-260221T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of Show Low, Springerville, St. Johns, Pinetop, and Greer 456 AM MST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph. * WHERE...Little Colorado River Valley in Apache County and White Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Konieczny
399 WWUS75 KFGZ 202058 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 158 PM MST Fri Feb 20 2026 AZZ014-017-202200- /O.CAN.KFGZ.WI.Y.0003.000000T0000Z-260221T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of Greer, Pinetop, Show Low, St. Johns, and Springerville 158 PM MST Fri Feb 20 2026 ...WIND ADVISORY IS CANCELLED... The gusty winds have subsided so the Wind Advisory is being cancelled for the region. $$ Bernhart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 18, 10:28 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 18, 10:28 PM MST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1028 PM MST Wed Feb 18 2026 .SYNOPSIS...Strong winds with rain and snow showers will continue to push eastward with activity mostly diminishing by 6-7 PM. The next round of winter weather and gusty winds looks to move through Thursday evening through Friday morning. Fair weather returns this weekend and continues into next week. && .DISCUSSION...Today...The second of the three weather disturbances that we've been messaging the last few days is currently underway. A shortwave trough is passing to our north, and an associated cold front is crossing through northern AZ. The frontal band itself has not been impressive, but upslope showers have been ongoing since the morning and brought snow accumulations along much of the high terrain. Some brief enhancement of existing shower activity remains possible as the front continues eastward. The primary hazards for the rest of today are continued brief heavy snowfall rates, high winds, and blowing snow. The current forecast calls for at most a few inches of additional snow accumulation. Very strong have winds have accompanied this system, with gusts to 60-70 mph (locally up to 80 mph) observed through the day and some reports of wind damage. Due to lingering impactful snow plus strong winds, Winter Storm Warnings, Winter Weather Advisories, High Wind Warnings, and Wind Advisories are currently in effect. Shower activity looks to move past Flagstaff by 3-4 PM, and things mostly wind down by 6-7 PM. Current headlines remain in effect until 7-8 PM MST, but may be ended sooner if conditions allow. Tonight through Thursday afternoon...Dry air takes hold after the frontal passage, with winds also quickly tapering off into the evening. Very cold overnight lows are expected along the high terrain as a result, temperatures into the low teens or high single digits are possible. The rapid drop in temperatures could lead to slick surface conditions on Thursday morning. The lull in activity is expected to hold through the day on Thursday. Thursday evening through Friday...The latest hi-res guidance has the final round moving through northern AZ between late Thursday evening and early Friday morning. This system sets up very similarly to our current system, however this will be the coldest system so far. Current storm totals have trended down slightly, but A Winter Storm Watch remains in effect for the Mogollon Rim and Kaibab Plateau with accumulations 4-8'' possible. Strong winds will accompany this system as well, however they will not be quite as gusty as today. Saturday and beyond...After the final shortwave departs, fair weather returns. Very cold morning temperatures are possible once again on Saturday morning. Temperatures gradually warm through the weekend, returning to 5-10 degrees above normal by Monday as a ridge builds overhead. && .AVIATION...Thursday 19/06Z through Friday 20/06Z...Mainly VFR with isolated MVFR/IFR conditions continuing over higher terrain. Light winds overnight, becoming SW-W 10-20 kts with gusts 20-30 kts after 18Z. ISO-SCT SHSN/SHRA, mainly after 00Z. OUTLOOK...Friday 20/06Z through Sunday 22/06Z...MVFR/IFR/LIFR +SN/+RA and BLSN through 15Z Friday. SW-W winds 15-25 kts with gusts 30-40 kts into Friday. VFR with diminishing winds returns late Friday and Saturday. && .FIRE WEATHER...This afternoon through Friday...Rain and snow will end from west to east late this afternoon and early evening. Another cold storm system will bring a round of widespread rain and snow Thursday evening into Friday, with snow levels as low as 3500 feet. Winds decreasing this evening and becoming light overnight. Southwest wind 10-20 mph Thursday increasing to 20-35 mph Thursday night through Friday morning. Saturday through Monday...Fair weather with a warming trend. Variable winds 5-15 mph. && .FGZ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday afternoon through Friday morning for AZZ004-015-016. && PUBLIC...Lewandowski AVIATION...Meola FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Feb 18, 7:48 PM MST, 5 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
748 PM MST Wed Feb 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Non-Tstm Wnd Gst Vernon 34.25N 109.69W
02/18/2026 M79 MPH Apache AZ Public
&&The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 12:25 AM MST | Winter Storm Warning | FGZ | Coconino | 30 hr |
| Feb 19, 12:41 AM MST | Winter Weather Advisory | FGZ | Coconino, Navajo, Yavapai | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.